Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 34, NWS Albuquerque, NM

June 2, 201412 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 2, 2014, 2:56 AM MDT for 12 counties in New Mexico. It took effect at Jun 3, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2014, 2:56 AM MDT (08:56 UTC)
In effect from
Jun 3, 2014, 12:00 PM MDT
Expired
Jun 3, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5036 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS85 KABQ 020856
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 AM MDT MON JUN 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO LOW
HUMIDITIES AND STRONG WINDS ALONG WITH EXTREME ATMOSPHERIC
INSTABILITY AND NEAR RECORD HIGH TEMPERATURES...

.A RIDGE CORE OVER NORTHERN MEXICO...GUSTY SOUTHWEST WINDS OVER
NEW MEXICO...DEEPENING SURFACE LOW PRESSURE FROM WESTERN NEBRASKA
ACROSS EASTERN NEW MEXICO TO ROUGHLY EL PASO...DAYTIME
TEMPERATURES CLOSE TO OR BREAKING RECORDS...AND EXTREME
ATMOSPHERIC INSTABILITY WILL ALL COMBINE TO PRODUCE DANGEROUS FIRE
WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING ACROSS ALL OF
NORTHERN AND CENTRAL NEW MEXICO. DECREASING WIND SPEEDS AND MODEST
BOOSTS IN HUMIDITIES WILL EASE THE FIRE DANGER BY MID EVENING.


NMZ101>109-022130-
/O.UPG.KABQ.FW.A.0040.140603T1800Z-140604T0200Z/
/O.NEW.KABQ.FW.W.0034.140603T1800Z-140604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
256 AM MDT MON JUN 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...ALL OF NORTHERN AND CENTRAL NEW MEXICO THROUGH
  THE AFTERNOON AND EARLY EVENING. 

* 20 FOOT WINDS...WEST TO SOUTHWEST WINDS TO 30 MPH WITH STRONGEST
  WINDS OVER THE NORTH AND EAST...AND OVER THE CONTINENTAL DIVIDE.
  GUSTS WILL EXCEED 35 MPH OVER THE NORTH AND EAST...WITH GUSTS TO
  45 MPH OVER THE EAST SLOPES OF THE SANGRE DE CRISTO RANGE.

* RELATIVE HUMIDITY...FALLING INTO THE SINGLE DIGITS MOST
  AREAS...WITH MINIMUM HUMIDITIES FALLING INTO THE LOW TEENS OVER
  THE EXTREME EAST NEAR THE TEXAS BORDER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD BE 
  AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
2 follow-up statements
743 
WWUS85 KABQ 022053
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT MON JUN 2 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
ALL OF NORTHERN AND CENTRAL NEW MEXICO DUE TO LOW HUMIDITY/STRONG
WINDS AND AN EXTREMELY UNSTABLE ATMOSPHERE...

.A PACIFIC DISTURBANCE WILL SHEAR OUT OVER THE GREAT BASIN ON
TUESDAY. A BELT OF STRONGER UPPER LEVEL WINDS WILL BE ASSOCIATED WITH
THIS DISTURBANCE AND MIX DOWN TO THE SURFACE AS THE DAY
PROGRESSES. GUSTY WINDS COMBINED WITH LOW TO VERY LOW HUMIDITY AND
ABUNDANT ATMOSPHERIC INSTABILITY WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE
STRONGEST WINDS SHOULD BE FELT OVER THE HIGHER RIDGES OF THE
WESTERN AND NORTHERN MOUNTAINS DURING THIS PERIOD. MARGINALLY LOW
HUMIDITY WILL BE FOUND ACROSS THE SOUTHEAST PLAINS DUE TO A
STRONGER DRYLINE PRESENCE THERE.  

NMZ101>109-031400-
/O.CON.KABQ.FW.W.0034.140603T1800Z-140604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
253 PM MDT MON JUN 2 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...ALL OF NORTHERN AND CENTRAL NEW MEXICO DURING
  THE AFTERNOON TO EARLY EVENING.

* 20 FOOT WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  BETWEEN 35 TO 45 MPH. 

* RELATIVE HUMIDITY...FALLING INTO THE SINGLE DIGITS MOST AREAS.
  MARGINALLY LOW HUMIDITY OF 15 TO 20 PCT FOUND ACROSS PORTIONS OF
  THE SOUTHEAST PLAINS SUCH AS CURRY AND ROOSEVELT COUNTIES. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD BE 
  AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
246 
WWUS85 KABQ 031235
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 AM MDT TUE JUN 3 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR ALL
OF NORTHERN AND CENTRAL NEW MEXICO EXCEPT THE EXTREME EAST CENTRAL
PLAINS DUE TO LOW HUMIDITY...STRONG WINDS AND AN EXTREMELY
UNSTABLE ATMOSPHERE...

.AS AN UPPER LEVEL DISTURBANCE PASSES TO THE NORTH OF NEW
MEXICO...SOUTHWEST TO WEST WINDS WILL STEADILY INCREASE TODAY.
ADDITIONALLY...A VERY DRY...WARM AND UNSTABLE ATMOSPHERE WILL BE
IN PLACE. THE GUSTY WINDS COMBINED WITH LOW TO VERY LOW HUMIDITY
AS WELL AS A VERY WARM AND UNSTABLE ATMOSPHERE WILL SUPPORT
CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF NORTHERN AND
CENTRAL NEW MEXICO. LOW LEVEL MOISTURE WILL PERSIST IN THE EXTREME
EAST CENTRAL PLAINS REDUCING THE THREAT OF CRITICAL CONDITIONS
THERE.

NMZ101>109-040200-
/O.CON.KABQ.FW.W.0034.140603T1800Z-140604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
635 AM MDT TUE JUN 3 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* AREA AND TIMING...ALL OF NORTHERN AND CENTRAL NEW MEXICO DURING
  THE AFTERNOON TO EARLY EVENING EXCEPT FOR THE EXTREME EAST
  CENTRAL PLAINS.

* 20 FOOT WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH 
  GUSTS BETWEEN 35 TO 45 MPH. 

* RELATIVE HUMIDITY...FALLING INTO THE SINGLE DIGITS MOST AREAS
  WITH AREAS OF 15 TO 20 PERCENT ACROSS PORTIONS OF THE EAST
  PLAINS INCLUDING CURRY AND ROOSEVELT COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD BE 
  AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 1, 11:38 PM MDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 1, 11:38 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1138 PM MDT SUN JUN 1 2014

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED ALL TAF SITES AND MOST AREAS THROUGH
PERIOD. A BACK DOOR FRONT WILL MOVE INTO THE NORTHEAST BETWEEN
03Z AND 06Z AND THROUGH THE REMAINDER OF THE EASTERN PLAINS DURING
THE DAY. NOT MUCH MOISTURE OR WIND...BUT LOW CLOUDS WITH CIGS
AROUND BKN030 COULD MOVE INTO THE EXTREME NORTHEAST A LITTLE
LATER...AROUND 11Z OR 12Z...IMPACTING KCAO AND POSSIBLY KRTN BUT
NOT LIKELY REACHING KTCC. ANY LOW CLOUDS WILL SCOUR OUT FAIRLY
QUICKLY MONDAY MORNING WITH VFR CONDITIONS ALL AREAS AFTER 15Z OR
16Z.

05

&&

.PREV DISCUSSION...258 PM MDT SUN JUN 1 2014...
...RECORD AND NEAR RECORD HEAT MONDAY THROUGH WEDNESDAY WITH
WIDESPREAD FIRE WEATHER CONCERNS TUESDAY...

.SYNOPSIS...
NEAR RECORD WARMTH WILL DEVELOP OVER CENTRAL AND WESTERN NEW
MEXICO MONDAY AFTERNOON...THEN SPREAD TO INCLUDE EASTERN AREAS
TUESDAY AND WEDNESDAY AS A RIDGE OF HIGH PRESSURE MOVES OVERHEAD.
SEVERAL NEW HIGH TEMPERATURE RECORDS MAY BE SET TUESDAY AS HIGH
TEMPERATURES PEAK 5 TO 17 DEGREES ABOVE NORMAL. WIDESPREAD FIRE
WEATHER CONCERNS ARE ALSO EXPECTED TUESDAY DUE TO BREEZY TO WINDY
CONDITIONS AND A VERY DRY ATMOSPHERE. A COOLING TREND IS THEN
EXPECTED THURSDAY AND FRIDAY AS AN UPPER LEVEL TROUGH PASSES
NORTHWEST OF NEW MEXICO. A MOIST BACK DOOR COLD FRONT WILL ALSO
ENTER THE STATE THURSDAY WITH INCREASE PRECIPITATION CHANCES
MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE
END OF THE WEEK.

&&

.DISCUSSION...
THIS FORECAST PACKAGE DECREASED HIGH TEMPERATURES A FEW DEGREES FOR
MONDAY ACROSS THE EAST BECAUSE OF A BACK DOOR COOL FRONT PROGGED
TO SAG SOUTHWARD OVER THE PLAINS TONIGHT. THE FRONT SHOULD DISSIPATE
GRADUALLY MONDAY AS WINDS SHIFT MORE OUT OF THE SOUTH. AS A
RESULT...CENTRAL AND EASTERN AREAS WILL BE FAVORED FOR NEAR RECORD
WARMTH MONDAY.

SEVERAL NEW HIGH TEMPERATURE RECORDS MAY BE SET TUESDAY AS THE
HIGH PRESSURE SYSTEM ALOFT SHIFTS OVER SOUTHEASTERN AREAS AND A
LEE TROUGH DEVELOPS AT THE SURFACE. SURFACE WINDS WILL ALSO
BECOME BREEZY TO WINDY TUESDAY AS WINDS ALOFT STRENGTHEN IN
RESPONSE TO AN UPPER LEVEL TROUGH PASSING NORTH OF NM. THE
POTENTIAL EXISTS FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS
TO DEVELOP.

IN THE WAKE OF THE UPPER TROUGH TEMPERATURES SHOULD BEGIN TO TREND
DOWNWARD WEDNESDAY...BUT NOT FAST ENOUGH TO PREVENT ANOTHER DAY OF
NEAR RECORD WARMTH.

THE LATTER HALF OF THE WEEK SHOULD HAVE A DIFFERENT CHARACTER AS
TEMPERATURES CONTINUE TO COOL AND SHOWERS AND THUNDERSTORMS
DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE
NORTHWEST MOUNTAINS AND HIGHLANDS COULD ALSO SEE A FEW
STORMS...BUT THESE MAY BE ON THE DRIER SIDE. A BACK DOOR COLD FRONT
IS EXPECTED TO PUSH INTO THE PLAINS THURSDAY WITH INCREASED LOW
LEVEL MOISTURE. THUNDERSTORM OUTFLOWS MAY HELP PUSH THIS FRONT
INTO THE RIO GRANDE VALLEY WITH A GUSTY EAST CANYON WIND THURSDAY
NIGHT.

44

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONCERNS THROUGH MIDWEEK THEN TURNING COOLER
AND MORE MOIST.

RED FLAG WARNING CONTINUES IN EFFECT FOR THE NORTHEAST HIGHLANDS AND
THE SANDIA/MANZANO/GALLINAS MOUNTAINS THROUGH 7 PM THIS EVENING.
WILL BE ISSUING A FIRE WEATHER WATCH FOR ALL ZONES FOR TUESDAY
AFTERNOON AND EARLY EVENING.

VERY DRY AIR WITH LOW RH VALUES...WELL ABOVE NORMAL TEMPERATURES AND
MODERATE AND GUSTY WINDS ARE ALL COMBINING TO CREATE CRITICAL FIRE
WEATHER CONDITIONS OVER THE NORTHEAST AND CENTRAL HIGH TERRAIN THIS
AFTERNOON. NOT EXPECTING ANY SHOWER ACTIVITY LIKE PREVIOUS DAYS
ACROSS THE EAST...AS DRY AIR POURS IN FROM THE WEST. FAIR TO POOR
RH RECOVERY TONIGHT EXCEPT FOR MOSTLY GOOD RECOVERIES ACROSS THE
NORTHEAST AND FAR EASTERN PLAINS. SPEAKING OF THE NORTHEAST...A BACK
DOOR COLD FRONT WILL SLIDE SOUTH THROUGH THE NORTHEAST AND EAST
CENTRAL PLAINS DURING THE NIGHT. THE FRONT IS STRONGER THAN PREVIOUS
MODEL RUNS. NO PRECIPITATION THOUGH WITH THE FRONT.

THE FRONT WILL BRING SOME COOLING AND HIGHER HUMIDITIES FOR MONDAY
ACROSS THE EASTERN PLAINS. THIS SHOULD BE ENOUGH TO SUPPRESS
CRITICAL FIRE WEATHER CONCERNS MONDAY AFTERNOON AND EVENING. HAINES
VALUES ALSO DROP FROM VERY LOW TO MODERATE ACROSS THE PLAINS. THE
WEST WILL REMAIN EXCEPTIONALLY DRY AND WARM WITH HIGH TO SUPER
HAINES BUT WINDS SHOULD BE THE LIMITING FACTOR FOR WIDESPREAD
CRITICAL FIRE CONDITIONS.

IT WILL BE A DIFFERENT STORY ON TUESDAY AS ALL WEATHER PARAMETERS
LINE UP FOR A WIDESPREAD CRITICAL FIRE DAY. WILL ISSUE A WATCH FOR
ALL ZONES FROM NOON TO 8 PM MDT TUESDAY. PARTS OF ZONES 101...102
MAY NOT REACH CRITERIA...BUT ENOUGH OF THESE ZONES SHOULD REACH
CRITERIA FOR THREE HOURS OR MORE. IN ADDITION...SOME SUPER HAINES
VALUES ARE FORECAST FOR THESE TWO ZONES...MAKING FOR A DANGEROUS
FIRE WEATHER SITUATION WITH AN EXCEPTIONALLY DRY AND UNSTABLE AIR
MASS. THE EASTERN PART OF ZONES 108 MAY NOT REACH CRITERIA AS WELL
ON TUESDAY DUE TO HIGHER HUMIDITIES...BUT WESTERN AREAS OF ZONE 108
LIKELY TO HIT CRITERIA FOR SIX HOURS OR MORE.

A WEAK SHORT WAVE TROUGH PASSING NORTH OF NM ON TUESDAY WILL BE THE
CULPRIT TO THE CRITICAL FIRE CONDITIONS TUESDAY. A WEAK BACK DOOR
FRONT WILL DIP INTO THE NE WEDNESDAY WHILE THE FLOW ALOFT RELAXES
A BIT. THIS SHOULD HELP REDUCE WIDESPREAD FIRE WEATHER CONCERNS
A BIT FOR WEDNESDAY AFTERNOON AND EVENING. THE WINDS WILL BE THE
LIMITING FACTOR AT THIS POINT. BUT JUST A LITTLE HIGHER WIND AND
WE COULD BE FACING ANOTHER CRITICAL DAY AS TEMPERATURES REMAIN
ABOVE NORMAL...MINIMUM HUMIDITIES STAY IN THE SINGLE DIGITS AND
HIGH TO SUPER HAINES ARE STILL EXPECTED.

AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AT THE END OF
THE WEEK WHILE A STRONGER BACK DOOR FRONT MAKES PROGRESS SOUTH ACROSS
THE EASTERN PLAINS. LOWERING TEMPERATURES AND RISING HUMIDITIES ALONG
WITH ONLY LIGHT TO MODERATE WINDS WILL DIMINISH THE CRITICAL FIRE
WEATHER THREAT FOR THURSDAY AND FRIDAY. THE SLOW MOVING SYSTEM WILL
STILL IMPACT THE STATE INTO NEXT WEEKEND. SHOWERS AND THUNDERSTORMS
ARE POSSIBLE MAINLY FROM THE CENTRAL MOUNTAINS EAST FOR LATE IN THE
WEEK INTO NEXT WEEKEND. 40

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

&&
Hazardous weather outlook, Jun 1, 5:27 AM MDT, 21 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 AM MDT SUN JUN 1 2014

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
527 AM MDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM TO 7 PM THIS AFTERNOON
FOR THE NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER DUE TO LOW HUMIDITIES AND GUSTY WINDS WILL
DEVELOP OVER PORTIONS OF NORTHEAST AND CENTRAL NEW MEXICO ON
TUESDAY AFTERNOON. CRITICAL FIRE WEATHER WILL REDEVELOP ALONG AND
SOUTH OF INTERSTATE 40 ON WEDNESDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

SHY

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.